MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 13X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 13X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 6478-6-615
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
Surgeon reported that a revision surgery is required to a patient with an implanted gmrs stem, now identified being broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a duracon stem was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient had a distal femoral replacement performed in 2010.Approximately 12 years later patient sustained a fracture of the proximal stem extension of the femoral component.I can confirm that the fracture occurred since i was able to see x-rays documenting it.As to the root cause of this event, i cannot determine this with certainty.Causes of failure and fracture of the stem extensions of prostheses are multifactorial.These most often occur when one portion of the stem is well fixed and the other is not.In this case i only have x-rays of poor quality and only x-rays with fracture.No previous x-rays are provided.The original operation report is not provided.If the procedure was done for a tumor, recurrence of the tumor could contribute.I am not able to see any cement fixation for the stem.I would also say that the stem is relatively short, anchoring a very bulky and heavy implant.Contributing factors to failure are the patient's bmi and activity level and age.With this type of an implant, with the event occurring 12 years after implantation, i would not believe that the fracture is due to any defect in the implant." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the duracon stem.The event was confirmed through a review of the provided x-ray images by a clinical consultant, which indicated the following: "this patient had a distal femoral replacement performed in 2010.Approximately 12 years later patient sustained a fracture of the proximal stem extension of the femoral component.I can confirm that the fracture occurred since i was able to see x-rays documenting it.As to the root cause of this event, i cannot determine this with certainty.Causes of failure and fracture of the stem extensions of prostheses are multifactorial.These most often occur when one portion of the stem is well fixed and the other is not.In this case i only have x-rays of poor quality and only x-rays with fracture.No previous x-rays are provided.The original operation report is not provided.If the procedure was done for a tumor, recurrence of the tumor could contribute.I am not able to see any cement fixation for the stem.I would also say that the stem is relatively short, anchoring a very bulky and heavy implant.Contributing factors to failure are the patient's bmi and activity level and age.With this type of an implant, with the event occurring 12 years after implantation, i would not believe that the fracture is due to any defect in the implant." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TI DUR REG FLUTED STEM 13X80MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14321669
Report Number0002249697-2022-00656
Device Sequence Number5198289
Product Code JWH
UDI-Device Identifier07613327044881
UDI-Public07613327044881
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2010
Device Model Number6478-6-615
Device Catalogue Number64786615
Device Lot NumberTRN116D2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date10/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown